Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 287, NWS Atlanta, GA

July 15, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2015, 4:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Jul 15, 2015, 5:00 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 10 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS52 KFFC 152012
SVRFFC
GAC063-077-113-121-152100-
/O.NEW.KFFC.SV.W.0287.150715T2012Z-150715T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA...
  SOUTH CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 500 PM EDT

* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TYRONE...OR
  10 MILES NORTHWEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FAYETTEVILLE...PEACHTREE CITY...UNION CITY...FAIRBURN...TYRONE...
  PALMETTO...SENOIA...BROOKS...WOOLSEY...INMAN...JW SMITH
  RESERVOIR...SANDY CREEK...STARRS MILL...LAKE HORTON AND CANNONGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3363 8459 3343 8435 3335 8435 3335 8438
      3334 8438 3334 8439 3333 8438 3323 8455
      3351 8475
TIME...MOT...LOC 2012Z 319DEG 28KT 3351 8461 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
758 
WWUS52 KFFC 152037
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT WED JUL 15 2015

GAC077-121-152047-
/O.CAN.KFFC.SV.W.0287.000000T0000Z-150715T2100Z/
COWETA GA-FULTON GA-
437 PM EDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWETA AND SOUTH
CENTRAL FULTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3351 8447 3343 8435 3335 8435 3335 8438
      3332 8439 3326 8450 3328 8451 3332 8452
      3333 8453 3334 8456 3336 8458 3337 8458
      3340 8461
TIME...MOT...LOC 2037Z 316DEG 21KT 3340 8449 

$$

GAC063-113-152100-
/O.CON.KFFC.SV.W.0287.000000T0000Z-150715T2100Z/
CLAYTON GA-FAYETTE GA-
437 PM EDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL CLAYTON AND FAYETTE COUNTIES...

AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAYETTEVILLE...PEACHTREE CITY...SENOIA...BROOKS...WOOLSEY...JW SMITH
RESERVOIR...INMAN...STARRS MILL AND LAKE HORTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3351 8447 3343 8435 3335 8435 3335 8438
      3332 8439 3326 8450 3328 8451 3332 8452
      3333 8453 3334 8456 3336 8458 3337 8458
      3340 8461
TIME...MOT...LOC 2037Z 316DEG 21KT 3340 8449 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:37 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 15, 3:37 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUL 15 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CONVECTION HAS INITIATED ALONG AND SOUTH OF THE LEE SIDE TROUGH THAT
IS SLOWLY SINKING SOUTH THROUGH CENTRAL GA. THERE REMAINS AN OUTSIDE
CHANCE OF A SHOWER/TSTORM ACROSS NORTH GA BUT BY SUNSET THE CHANCES
WILL DISSIPATE. A FEW SHOWERS/TSTORMS COULD REMAIN IN THE VICINITY
OF THE TROUGH ACROSS CENTRAL GEORGIA INTO THE NIGHTTIME HOURS
TONIGHT BUT ALL PRECIP SHOULD PUSH SOUTH OF THE CWA LATE TONIGHT.
THE TROUGH HANGS AROUND CENTRAL/SOUTH GA AND THIS WILL KEEP THE
CHANCE OF SHOWERS/TSTORMS ACROSS CENTRAL GA THURSDAY. A SHORT WAVE
IS PROGGED TO MOVE INTO NORTH GA THURSDAY AFTERNOON AND THIS WILL
BRING A SLIGHT CHANCE OF SHOWERS TO EXTREME NORTH GA. THERE IS A
QUESTION ABOUT THURSDAY NIGHT AS ALL MODELS PROG A SHORT WAVE MOVING
IN THE NORTHWEST FLOW AND ACROSS THE CWA THURSDAY NIGHT. WILL BE
GOING WITH A DRY FORECAST THURSDAY NIGHT BUT THIS WILL NEED TO BE
WATCHED ON SUBSEQUENT FORECAST PACKAGES. LOCAL BIAS MODELS INDICATE
GUIDANCE TEMPS RUNNING 1 TO 2 DEGREES TOO WARM AND HAVE MADE
ADJUSTMENTS.

17

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE UPPER RIDGE
HAS NOSED BACK OVER THE AREA TO START THE EXTENDED FORECAST. A
SURFACE TROUGH OR DISSIPATING STATIONARY FRONT ACROSS CENTRAL GA
WILL CONTINUE SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY
NIGHT.

OTHERWISE THE UPPER RIDGE CONTINUES OVER THE AREA THROUGH SUNDAY
AND BEGINS TO WEAKEN MONDAY AND EVEN MORE SO ON TUESDAY.
THIS WILL ALLOW FOR MAINLY DIURNAL AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FROM THE AFTERNOON HOT TEMPERATURES AND HUMIDITY.

TEMPERATURES FOR THE MOST PART WILL BE A COUPLE TO AS MUCH AS 5-6
DEGREES ABOVE NORMAL DURING THE LONG TERM PERIOD.

BDL/01

&&

.AVIATION...
18Z UPDATE...
VFR THROUGH THE FORECAST. CU FIELD THIS AFTERNOON OF 3500 TO 5000
FT. THIS WILL DISSIPATE AROUND SUNSET. A FEW015 TOMORROW MORNING
WITH INITIAL LIFTING BUT SHOULD NOT BECOME A CIG. CONVECTION
SHOULD BE CONFINED TO MCN/CSG BUT BY 00Z THU THE CONVECTION WILL
BE SOUTH OF CSG/MCN. WINDS REMAINING WEST TO NORTHWEST WITH A FEW
GUSTS THIS AFTERNOON...BECOMING LIGHT NORTHWEST TONIGHT AND
THURSDAY MORNING.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  93  72  95 /  20  10  10  20
ATLANTA         72  91  74  93 /  20  10  10  20
BLAIRSVILLE     65  89  66  88 /  20  20  10  20
CARTERSVILLE    68  93  71  94 /  20  10  10  20
COLUMBUS        76  96  75  97 /  40  30  20  20
GAINESVILLE     71  91  72  92 /  20  10  10  20
MACON           74  98  74  96 /  40  30  20  20
ROME            69  94  70  95 /  20  10  10  20
PEACHTREE CITY  71  93  71  94 /  30  10  10  20
VIDALIA         76  94  76  95 /  40  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLECKLEY...DODGE...EMANUEL...JEFFERSON...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WASHINGTON...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Jul 15, 4:30 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EDT WED JUL 15 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 AM EDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED FROM COLUMBUS TO MACON
AND SOUTH THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM ROME TO GAINESVILLE
AND SOUTH.

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS AND FREQUENT LIGHTNING.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG THUNDERSTORMS CAN BE EXPECTED MOST AFTERNOONS INTO THE EARLY
EVENING THURSDAY THROUGH TUESDAY. STRONG GUSTY WINDS AND
FREQUENT LIGHTNING ARE THE PRIMARY HAZARDS. MAINLY SMALL HAIL AND
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT SPOTTERS
ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 15, 3:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 15 2015

GAZ043-044-152015-
SOUTH FULTON GA-DOUGLAS GA-
351 PM EDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON AND DOUGLAS COUNTIES
UNTIL 415 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOUGLASVILLE...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...UNION CITY...FAIRBURN...PALMETTO...CHATTAHOOCHEE HILL
COUNTRY...CHAPEL HILL...BILL ARP...WINSTON AND CAMPBELLTON.

LAT...LON 3370 8490 3379 8478 3379 8473 3380 8472
      3356 8446 3355 8446 3352 8459 3350 8461
      3350 8462 3351 8462 3351 8475
TIME...MOT...LOC 1951Z 321DEG 34KT 3369 8476

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:00 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes45 min
Jul 14, 8:06 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd24 min
Jul 14, 8:12 PM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson48 min
Jul 14, 8:16 PM EDTSevere Thunderstorm WarningFFCBartow29 min
Jul 14, 8:17 PM EDTSpecial Weather StatementFFCClarke28 min
Jul 14, 8:22 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Gordon, Paulding, Pickens23 min
Jul 14, 8:23 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Oconee, Oglethorpe37 min
Jul 14, 8:30 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk30 min
Jul 14, 8:32 PM EDTSpecial Weather StatementFFCForsyth28 min
Jul 14, 8:44 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cherokee, Cobb, DeKalb, Douglas and 6 more46 min
Jul 14, 8:53 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes37 min
Jul 14, 8:55 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton50 min
Jul 14, 9:04 PM EDTSpecial Weather StatementFFCClarke26 min
Jul 14, 9:22 PM EDTSevere Thunderstorm WarningFFCBarrow, Clayton, Coweta, DeKalb, Fayette, Fulton and 5 more38 min
Jul 14, 9:28 PM EDTSpecial Weather StatementFFCGreene, Morgan32 min
Jul 14, 9:30 PM EDTSpecial Weather StatementFFCWarren30 min
Jul 14, 9:32 PM EDTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton, Haralson, Paulding and 1 more28 min
Jul 14, 9:53 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 10 more52 min
Jul 14, 10:39 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Heard, Lamar and 2 more51 min
Jul 14, 11:24 PM EDTSpecial Weather StatementFFCBibb, Coweta, Jones, Lamar, Meriwether, Monroe and 3 more66 min
Jul 15, 3:34 AM EDTHeat AdvisoryFFCBleckley, Dodge, Emanuel, Jefferson, Johnson, Laurens and 10 more15 hr
Jul 15, 3:51 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 15, 4:54 PM EDTSpecial Weather StatementFFCWilcox21 min
Jul 15, 4:58 PM EDTSpecial Weather StatementFFCSpalding32 min
Jul 15, 5:18 PM EDTSpecial Weather StatementFFCLamar27 min
Jul 15, 5:22 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart38 min
Jul 15, 5:39 PM EDTSpecial Weather StatementFFCBibb36 min
Jul 15, 5:50 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs40 min
Jul 15, 6:36 PM EDTSpecial Weather StatementFFCToombs24 min
Jul 15, 7:56 PM EDTSpecial Weather StatementFFCLaurens, Wheeler34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.